Bisoprolol : Hi everyone I’m 45 year... - British Heart Fou...

British Heart Foundation

39,075 members25,070 posts

Bisoprolol

Suzi-45 profile image
13 Replies

Hi everyone I’m 45 year old and I had diagnosed with arrhythmia in January after being very ill. My private doctor prescribed me Bisoprolol 2.5 mg and after a month that I was feeling good it started again with more symptoms. I have chest pain which I didn’t have it before. My consultant put me now in Bisoprolol 3.75mg and I’m scared to take it because my heart rate goes 40 . I don’t know what to do. Help please

13 Replies
RufusScamp profile image
RufusScamp

it would be best to contact your doctor. If that isn't possible, try the BHF nurses. We on this forum are not qualified to advise you, but I realise how worrying this must be for you.I hope you get some help soon.

Suzi-45 profile image
Suzi-45 in reply to RufusScamp

Thank you RufusScamp

AchyCorazon profile image
AchyCorazon

Hi Suzi I think you need to talk to a doctor about that ASAP. Can get hold of the consultant soon? If not, your GP? Either way you need medical help.

Suzi-45 profile image
Suzi-45 in reply to AchyCorazon

Hi Achycorazon , I spoke with my consultant yesterday and he put the dose up to 5mg but I told him for my heart rate and than we agreed for 3.75 mg . Is me that I’m scared because I think that chest and back pain is not from ectopic beats and I’m waiting for angiogram scan but I know is gone take long .Thanks

AchyCorazon profile image
AchyCorazon in reply to Suzi-45

How are you now Suzi?

Suzi-45 profile image
Suzi-45 in reply to AchyCorazon

Hi AchyCorazon , Im feeling still same my consultant told me need a bit of time to adapt the new dose . Thank you for asking x

AchyCorazon profile image
AchyCorazon in reply to Suzi-45

Ok, glad to hear it. Stay safe, and if you have pain you are not sure about call 999-best to be sure.

Blue1958 profile image
Blue1958

Dear Suzi-45

Contact your Dr as soon as possible, for all the money you have paid to get this treatment to have such poor interactions with them is really bad.

I am not medically trained but the way you have been treated is wrong and you can not just change the amount of Bisoprolol you are taking from just a phone call, it needs proper tests and bloods to find out what is going on.

Its quite a large dose to start with that they have put you on and with your heart rate being at 40 ( is this taken over the day as an average?) something is not, like you already know, right.

Take care

MWIC profile image
MWIC

Hi - I had a similar experience 2.5mg and heart rate low 40’s. Initially I felt the difference and no irregular heart events for over a month but it came back. I noticed the low heart rate after a couple of months and felt absolutely awful - literally tired all the time. Contacted GP and he reduced it to 1.25 but never followed up after and heart rate didn’t really go up. Months later I had a HA and the hospital asked me about the bisoporol and said I shouldn’t be on it and took me off it immediately. My advise is to get a 2nd opinion - I would suggest that a heart rate of 40 is NOT how you should be but get proper medical advise as we are all different - best of luck!!

Suzi-45 profile image
Suzi-45 in reply to MWIC

Thank you MWIC

dicynth profile image
dicynth

Hi Susie, My response to this medication was similar to that of MWIC in that my heart rate dropped to around 50, but with worsening ectopic beats, would often be less than that. I also felt terrible- extreme fatigue and a very sore back, both unusual symptoms for me.

There are other drugs available. I’ve been off bisoprolol for 8 weeks now and am continuing on a higher dose of a previously prescribed antihypertensive medication.

The fatigue is gone, as is the back pain.

Amazing the side effects of these drugs- yet everyone is different and some feel no ill effects at all.

Good luck sorting this out with your doctor’s help!

Beater profile image
Beater in reply to dicynth

Hi, I was just wondering if you had any withdrawal symptoms from the bisoprolol and how long before the back pain subsides.

dicynth profile image
dicynth in reply to Beater

Hi Beater,The back pain subsided gradually in about two weeks.

I felt my old energy level come back almost immediately and could exercise again.

The steep increase in PVCs subsided gradually. I still have them, but at a greatly reduced level. I have added magnesium taurate to my supplements.

It has been 4&1/2 months since I stopped this medication. Very strong side effects for me.

I have had no problems with tachycardia etc.

Hope this helps. Good luck!

You may also like...